Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Irregular menstrual cycle, stretch marks, unequal breast size, hair loss, cellulite. Due to hormone imbalance?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Hi I'm eighteen years old and weight around 130 lb. I'm having a lot of problems with my body. I have irregular menstrual cycle, stretchmarks, unequal breast size(one breast is a cup smaller then the other), constant hair loss and cellulite. I'm desperate to change my body and an looking for ways to solve my problems. Is it hormone imbalance that results in all these things or is it something different? I would like to know what i can do to improve my health. Thank you.
Posted Sun, 15 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Mitaly 1 hour later

Thanks for posting your query.

The symptoms reported by you as irregular cycles,hair loss and weight gain can be indicative of hormonal imbalance due to underlying uterine or ovarian abnormality and one of the most common cause of it is PCOD.(Polycystic ovarian disease)

In polycystic ovaries the hormone dis-balance is such that there are long intervals in between two periods. The best way to regularize the periods in such a situation is to take oral pills.

It seems you are also having this problem.It can be detected by means of USG scan and hormonal analysis.

There are some other options as intrauterine device to regularize your periods with minimal side effects. Some other adjuvant drugs like metformin are also reported to help during weight loss and to upregulate the hormone receptors.

PCOD in long term can also cause fertility issues.Kindly consider visiting a Gynaecologist for detailed evaluation so that appropriate treatment can be started soon.

Hope this answers your query.I will be available for follow up query.
Above answer was peer-reviewed by
Follow-up: Irregular menstrual cycle, stretch marks, unequal breast size, hair loss, cellulite. Due to hormone imbalance? 14 hours later
So do you know if there is a cure for stretchmarks and breast inequality?
What about hair loss. Do you know of something that will help? I think I will be bald soon. In one year I think I have 1/4 of the hair that I used to have.
Answered by Dr. Mitaly 10 hours later

Thanks for the follow up .

All the symptoms which you have reported as hair loss and stretchmarks are due to hormonal imbalance.Once that is regulated the symptoms would be controlled.

Regarding the breast size it is common for woman to have one breast smaller than the other and it is a natural phenemonon.

Some suggestions for you:
1. After washing the hair with cold water rub the scalp with fingers as it increases blood circulation and promotes hair growth.
2. Apply lavender oil 3 times a week during night on the scalp and wash off next day.It promotes hair regeneration.
3. Apply egg yolk mixed with oil on the scalp and wash off after half an hour.Do it twice a week.
3. Take mixture of lettuce and spinach juice about half a litre daily.
4. Take multivitamin tablet "Z and B" daily once for 3 months.
5. Have healthy nutritious diet comprising of proteins, Vitamin A, zinc, copper.

In the meantime also get some investigations done to rule out the cause of hair loss due to other reasons:
1. Iron studies.
2. Thyroid Analysis including complete hormonal profile.
3. Trichoscopy in which the hair and scalp structures are visualized.

There are many medications available these days for hair loss as antiandrogens and minoxidil but they are given on prescription after exact cause is ruled out.

Wishing you Good Health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor